MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 6F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(135CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 6F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(135CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redp1968 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the triple lumen stainless steel wire seems to be splitting at the tip.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken guidewire is confirmed and was determined to be use related.One 0.018 in.X 135 cm stainless steel guidewire with a gold tungsten tip in a plastic hoop was returned for evaluation.An initial visual observation showed the coiled wire of the guidewire was unraveled, bent, kinked, and curved.The core wire was observed to be broken and protruding from the coiled wire.A microscopic observation revealed use residue on the returned sample.The break site of the core wire was observed to be curved and slightly tapered, and the fracture surfaces were observed to be mostly flat and granular in texture.The fracture features observed on the returned sample are indicative of failure caused by excessive tensile (pulling) force.This was most-likely caused by withdrawal of the guidewire against resistance which can be caused or complicated by the angle and/or speed of withdrawal, failure to properly hydrate the guidewire prior to use, or damage to the guidewire prior to or during insertion, manipulation, or withdrawal of the guidewire.A lot history review (lhr) of redp1968 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SOLO CATHETER 6F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(135CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10100729
Report Number3006260740-2020-01874
Device Sequence Number2625304
Product Code LJS
UDI-Device Identifier00801741028465
UDI-Public(01)00801741028465
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number3396135
Device Lot NumberREDP1968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Event Location Hospital
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer05/30/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1